Advertisement

When can I stop taking Pamelor?

You can stop taking the antidepressant Pamelor (nortriptyline) when you and your doctor together decide that it would be safe and beneficial for you to do so. Do not stop taking Pamelor just because you've started to feel better, and don't stop at any time without talking to your doctor first. Suddenly stopping Pamelor may cause withdrawal symptoms, such as headache, nausea and feeling ill all over.

When you start taking Pamelor, your doctor may try to find the lowest possible dose that keeps you feeling well, and suggest that you stay on that "maintenance" dose for an extended period of time. When it's time for you to go off the medication, he or she may taper your dose gradually to minimize withdrawal symptoms.

Continue Learning about Antidepressant

How do antidepressant medications affect weight?
Dr. Jack Merendino, MDDr. Jack Merendino, MD
This depends mostly on what medication is being used, but it also varies a great deal from one perso...
More Answers
Is it harmful to take antidepressants for a long time?
Dr. Mehmet Oz, MDDr. Mehmet Oz, MD
Right now, there is not much strong evidence that long-term antidepressant use will cause any seriou...
More Answers
What are disadvantages of antidepressants for bipolar disorder in dementia?
Sarah N. Mourra, MDSarah N. Mourra, MD
Starting antidepressants in individuals with dementia and depression who may have an underlying bipo...
More Answers
How does Doxepin interact with other medications?
Donna Hill Howes, RNDonna Hill Howes, RN
If you have taken an MAO inhibitor in the past 2 weeks, you should not take doxepin due to possible ...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.